Volume 16, issue 3 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Algebraic degrees of stretch factors in mapping class groups

Hyunshik Shin

Algebraic & Geometric Topology 16 (2016) 1567–1584
Abstract

We explicitly construct pseudo-Anosov maps on the closed surface of genus g with orientable foliations whose stretch factor λ is a Salem number with algebraic degree 2g. Using this result, we show that there is a pseudo-Anosov map whose stretch factor has algebraic degree d, for each positive even integer d such that  d g.

Keywords
pseudo-Anosov, stretch factor, dilatation, algebraic degree, Salem number
Mathematical Subject Classification 2010
Primary: 57M50, 57M15
References
Publication
Received: 25 September 2014
Revised: 16 September 2015
Accepted: 21 September 2015
Published: 1 July 2016
Authors
Hyunshik Shin
Department of Mathematical Sciences
KAIST
291 Daehak-ro
Yuseong-gu
Daejeon 34141
South Korea
http://mathsci.kaist.ac.kr/~hshin